Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 348, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 11, 2003, 7:44 PM CDT for Johnson County, Tarrant County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2003, 7:44 PM CDT (00:44 UTC)
- Expired
- Aug 11, 2003, 8:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Johnson County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 7 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2393 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 120044 SVRFTW TXC251-439-120145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 743 PM CDT MON AUG 11 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSON COUNTY IN NORTH CENTRAL TEXAS TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 845 PM CDT * AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER PANTEGO...MOVING SOUTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FOREST HILL AROUND 750 PM CDT KENNEDALE...EVERMAN AROUND 755 PM CDT RENDON AROUND 805 PM CDT BURLESON AROUND 810 PM CDT KEENE AROUND 830 PM CDT CLEBURNE AROUND 835 PM CDT HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3280 9706 3281 9734 3225 9755 3226 9716 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:16 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 11, 4:16 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD NUMBERS NATIONAL WEATHER SERVICE FORT WORTH TX 416 PM CDT MON AUG 11 2003 .DISCUSSION...307 PM CDT LAPS AND VISIBLE SATELLITE DATA SHOW SURFACE CONVERGENCE...AND ASSOCIATED SHOWERS AND THUNDERSTORMS...EXTENDING AROUND THE PERIPHERY OF NORTH TEXAS. AT THE UPPER LEVELS...A VIGOROUS UPPER FLOW WAS MOVING INTO NORTH TEXAS. ONE AREA OF UPPER TROUGHING WAS LOCATED OVER SOUTHEAST TEXAS...WHILE ANOTHER COULD BE FOUND MOVING SOUTH THROUGH EASTERN KANSAS. WITH ALL THIS IN MIND...I HAVE LEFT SLIGHT CHANCE TO CHANCE POPS ACROSS THE ENTIRE REGION TONIGHT. TUESDAY THROUGH THURSDAY...THE UPPER RIDGE OVER THE WEST WILL BUILD ATOP THE UPPER TROUGH IN THE SOUTH...FORCING THE TROUGH TO SLIDE ACROSS TEXAS AND INTO THE SOUTHWEST. WITH LOW LEVEL EAST TO NORTHEAST WINDS...THE GFS AND ETA ARE INDICATING SLIGHTLY LOWER 1000-850 THICKNESSES...FOR A TAD BELOW NORMAL HIGH TEMPERATURES. WITH THE TROUGH NEARBY...AND NEBULOUS CONVECTIVE BOUNDARIES LIKELY...I AM HARD PRESSED TO FIND A PREFERRED LOCATION AND TIME FOR CONVECTION. THEREFORE...I HAVE LEFT AT LEAST 20 POPS THROUGH THURSDAY EVENING. BY FRIDAY...THE TROUGH IS PROGGED TO SLIDE FAR ENOUGH WEST AS THE STRONG CENTRAL CONUS RIDGE BUILDS INTO THE SOUTH. WITH THIS IN MIND...WE MAY BE END THUNDERSTORM CHANCES BY FRIDAY. HOWEVER...AS THE PREVIOUS FORECAST HAD A SLIGHT CHANCE...I WILL AVOID FLIP FLOPPING ON THIS MODEL RUN. IN ANY CASE...TEMPERATURES WILL BE BACK TO THE NORMAL MID TO UPPER 90S BY NEXT WEEKEND. FCSTID = 30 DFW 71 91 69 90 / 20 20 20 20 ACT 72 92 70 91 / 30 30 20 30 PRX 68 87 66 88 / 30 30 20 30 DTO 69 90 68 88 / 20 20 20 20 TKI 69 88 68 88 / 20 20 20 20 DAL 71 91 70 90 / 20 20 20 20 TRL 70 89 68 89 / 30 30 20 20 CRS 71 91 70 90 / 30 30 20 40 TPL 72 93 70 91 / 30 30 20 30 .FWD...NONE.
Hazardous weather outlook, Aug 11, 3:45 PM CDT, 3 hours 59 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING EAST OF A BONHAM...KAUFMAN...CAMERON LINE. NORTHERLY FLOW ALOFT... COUPLED WITH INCREASING WIND SPEEDS IN THE MID LEVELS OF THE ATMOSPHERE...WILL RESULT IN SCATTERED THUNDERSTORMS ACROSS NORTH TEXAS THROUGH TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE FROM WIND GUSTS TO 60 MPH AND HAIL UP TO THE SIZE OF NICKELS. SCATTERED THUNDERSTORMS WILL LINGER THROUGH THE EVENING HOURS...HOWEVER THE SEVERE WEATHER THREAT SHOULD DECREASE AFTER SUNSET. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED WEST OF A LINE FROM MINERAL WELLS...MERIDIAN...CAMERON THIS AFTERNOON AND EARLY EVENING. THESE STORMS SHOULD WEAKEN FAIRLY RAPIDLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH SUNDAY AS AN UPPER LEVEL TROUGH MOVES SLOWLY ACROSS TEXAS AND INTO THE SOUTHWESTERN UNITED STATE. THE SOUTHERN HALF OF NORTH TEXAS WILL BE THE MOST FAVORED AREA FOR STORM DEVELOPMENT. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED EAST OF A BONHAM... KAUFMAN...CAMERON LINE...MAINLY THROUGH SUNSET.
In the hours before
Local storm report, Aug 11, 5:55 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM SANTO TX WIND DAMAGE
08/11/03 PALO PINTO REPORTED BY EMERGENCY MANAGEMENT
DOWNBURST OVER 1/4-MILE AREA
24 OAK TREE DOWN...
CONVENIENCE STORE ROOF OFF...
LIGHT POLES DOWN AT STADIUM...
NUMEROUS 6-10 LIMBS DOWN
0510 PM 1 W KLONDIKE TX WIND DAMAGE
08/11/03 DELTA FOUR-INCH LIMB BROKEN AND
NUMEROUS POWER LINES DOWN
AROUND KLONDIKE
25Local storm report, Aug 11, 6:05 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM ROXTON TX WIND DAMAGE
08/11/03 LAMAR SEVERAL LARGE TREES BLOWN
DOWN IN AND AROUND ROXTON
REPORTED BY LAW
ENFORCEMENT.Local storm report, Aug 11, 6:24 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
624 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0533 PM LONE OAK TX WIND DAMAGE
08/11/03 HUNT NUMEROUS TREES AND POWER
LINE BLOWN DOWN BETWEEN
CUMBY AND LONE OAK.Local storm report, Aug 11, 6:44 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
644 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM 1 W EMORY TX WIND DAMAGE
08/11/03 RAINS SOME TREES, TV CABLE, AND
A FEW POWER LINES BLOWN
DOWN AROUND AND WEST OF
EMORY.Local storm report, Aug 11, 7:09 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM FLOWER MOUND TX 1.00 INCH HAIL
08/11/03 DENTON NICKLE TO QUARTER SIZE
HAIL IN AND AROUND FLOWER
MOUND.Local storm report, Aug 11, 7:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
722 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 2 S SUNSET TX 0.75 INCH HAIL
08/11/03 WISE DIME HAIL REPORTED BY
PILOT TWO MILES SOUTH OF
SUNSET.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:01 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 59 min |
| Aug 11, 7:07 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 53 min |
| Aug 11, 7:19 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 26 min |
| Aug 11, 8:19 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 26 min |
| Aug 11, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 65 min |
| Aug 11, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Johnson | 61 min |
| Aug 11, 9:18 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 57 min |
| Aug 11, 9:34 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 41 min |
| Aug 11, 10:04 PM CDT | Severe Thunderstorm Warning | FWD | Somervell | 41 min |
| Aug 11, 10:31 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.